What causes chronic diarrhea?

default
Posted on Tue, 5 Aug 2014 in Digestion and Bowels
Question: 49 year old daughter has had diarrhea on and off for two months. No over the counter medicine has helped. How serious is this?
doctor
Answered by Dr. Vaddadi Suresh 4 hours later
Brief Answer:
Further information is needed

Detailed Answer:
Hi Jab,
welcome to HCM.
Diarrhea for that long is a chronic diarrhea. common causes include infections, inflammatons and allergies.
Further information is needed regarding her diarrhea.
1.Is it related to some food she is taking?
2.Is there blood or mucus in the stools or just watery stool?
3.Is there weight loss or loss of appetite or pain abdomen?
4.Are there any other general complaints?
Will be waiting to see the answers.
All the best.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaddadi Suresh

Internal Medicine Specialist

Practicing since :2003

Answered : 959 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Chronic diarrhea

doctor1 MD

My father has an enlarged spleen along with lymphoma. Over the last couple of months he has lost lots of weight, and has just been referred back to...

doctor1 MD

My son is 14 and has chronic diarrhea . I know is lactose intolerant but the diarrhea is pretty much every day. He also has bouts of nausea . About...

doctor1 MD

My daughter would turn three in november. Her problem is that she has been having chronic diarrhea for the last two months. She has under eye...

doctor1 MD

Hi I am very confused. I have Celiac Disease going on 8 years and have been on a gluten-free diet also. My problem is I cannot figure out why i don...

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is...

doctor1 MD

Will a HIDA scan help in the diagnosis of Habba Syndrome?

doctor1 MD

I have heard on t.v. about a problem called nets I have had bowel problems since 1999 after radiation and I am wondering if this could possibly be...

Get personalised answers from verified doctor in minutes across 80+ specialties

125 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2